# SDR CA081009011

- Difficulty date: October 7, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 3,053 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Part number: 2227271100
- Condition: Worn
- Location: Cockpit
- Part time: 3,498 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ACFT WAS INSPECTED BY MAINT TO REPLACE A DEFECTIVE RUDDER PEDAL ADJUSTING CABLE. UPON COMPLETION OF THE JOB IT WAS NOTICED THAT THE SLIDE ASSY WAS NOT ABLE TO MAKE FULL TRAVEL. CLOSER INSP FOR OTHER SYMPTOMS REVEALED THAT THE RUDDER CABLE HAD WORN THROUGH THE S-TUBE THAT IS WELDED TO THE PEDAL ASSY. CABLE WAS EXPOSED THROUGH THE LWR BEND OF THE S-TUBE TO A POINT WHERE IT JAMMED IN ITS WEAR HOLE AND RESTRICTING THE SLIDE ACTION. THE PEDAL ASSY AND THE CABLE WERE REMOVED FOR CLOSER INSP AND REPLACEMENT PARTS ARE ON ORDER.   WEAR ON THE S-TUBE BECOMES CRITICAL WHEN THE CABLE BECOMES VISIBLE FROM THE OUTSIDE OF THE TUBE. IT IS ALSO AN AREA THAT YOU WOULD NOT EXPECT THIS TO HAPPEN THEREFORE IT COULD BE OVERLOOKED WHEN INSPECTING THIS AREA DURING THE SCHEDULED CHECKS.
